Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 113, NWS Amarillo, TX

June 10, 2005Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 10, 2005, 3:04 PM CDT for Oldham County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 3:04 PM CDT (20:04 UTC)
Expired
Jun 10, 2005, 3:45 PM CDT
In force
41 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Oldham County, TX

The radar

The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:05 PM CDTHAIL 0.88Boys Ranch, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:30 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 102004
SVRAMA
TXC359-102045-
/O.NEW.KAMA.SV.W.0113.050610T2004Z-050610T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF VEGA

* UNTIL 345 PM CDT

* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOYS RANCH...OR ABOUT 22 MILES NORTHEAST OF VEGA...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3519 10268 3520 10219 3561 10219 3561 10266

$$
1 follow-up statement
000 
WWUS54 KAMA 102010
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT FRI JUN 10 2005

TXC359-102045-
/O.CON.KAMA.SV.W.0113.000000T0000Z-050610T2045Z/
OLDHAM TX-
308 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR
EASTERN OLDHAM COUNTY...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BOYS RANCH...OR ABOUT 22 MILES NORTHEAST OF VEGA...
MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

AT 303 PM CDT...THE BROADCAST MEDIA RELAYED A REPORT OF NICKEL SIZE 
HAIL 1 MILE SOUTH OF BOYS RANCH.

AT 305 PM CDT...A TRAINED SPOTTER REPORTED NICKEL SIZE HAIL IN BOYS 
RANCH.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS.

LAT...LON 3519 10268 3520 10219 3561 10219 3561 10266

$$

KJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:53 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 11:53 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1153 AM CDT FRI JUN 10 2005

.UPDATE...
ELEVATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE EXTREME
SOUTHERN TEXAS PANHANDLE AS LAPSE RATES INCREASE WITH THE APPROACH OF
AN UPPER LEVEL TROUGH. ABUNDANT CLOUD COVER ACROSS THE AREA WILL BE A
BIT OF AN INHIBITING FACTOR EARLY ON...HOWEVER CONTINUED INCREASING
LAPSE RATES AND CLEARING SKIES WILL ALLOW FOR THE CONVECTION TO
BECOME SURFACE BASED EARLY THIS AFTERNOON. THE THREAT EARLY WILL BE
HIGH WINDS AND HAIL...HOWEVER THE TORNADO THREAT WILL INCREASE BY
AROUND 19Z AS THE CONVECTION BECOMES SURFACE BASED AND MORE
CONCENTRATED ON THE FRONT IN THE NORTHWESTERN PANHANDLES. SENT
UPDATED ZONES TO INCLUDE THE TORNADO WATCH IN EFFECT AND ALSO UPPED
POPS.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT FRI JUN 10 2005/

DISCUSSION...
UPPER TROUGH RIDGE PATTERN ACROSS THE U.S. WILL KEEP THE WEATHER
ACTIVE OVER THE SOUTHERN HIGH PLAINS THROUGH MUCH OF THE WEEKEND. MID
LEVEL SHORT WAVE OVER SOUTHERN ARIZONA EARLY THIS MORNING IS EXPECTED
TO BECOME SLIGHTLY NEGATIVELY TILTED AS IT LIFTS NORTHEAST ACROSS THE
PANHANDLES LATE THIS AFTERNOON/EARLY THIS EVENING. COLD FRONT HAS
PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE EXTREME
NORTHWEST TEXAS PANHANDLE. THIS FRONT IS EXPECTED TO PULL UP
STATIONARY ACROSS THE NORTHWEST CWA TODAY AND NOT MAKE MUCH
MORE SOUTHWARD PROGRESS. PLENTY OF LOW LEVEL MOISTURE HAS
RETURNED TO THE WESTERN PARTS OF THE CWA AS DRYLINE HAS
RETREATED. THE INGREDIENTS LOOK TO BE COMING TOGETHER FOR A
POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION THIS AFTERNOON AND
EVENING ACROSS THE PANHANDLES. LARGE HAIL AND TORNADOES WILL BE THE
MAIN THREATS. HEAVY RAIN WILL ALSO BE A POTENTIAL...ESPECIALLY ACROSS
THE NORTHERN ZONES NEAR THE FRONT. PLEASE CHECK OUT THE LATEST
SWODY1...LBBHWOAMA AND LBBQPFERD PRODUCTS FOR MORE DETAILS ON THESE
THREATS.

NEXT SHORT WAVE TROUGH MOVES ACROSS THE PANHANDLES ON SATURDAY
AFTERNOON AND NIGHT. ONCE AGAIN...THE COLD FRONT WILL BE IN THE AREA
ALONG WITH ABUNDANT LOW LEVEL MOISTURE TO HELP SET OFF CONVECTION.
ANOTHER WAVE THEN MOVES THROUGH SUNDAY...BUT IT LOOKS LIKE THE BEST
CHANCE OF STORMS WILL BE IN THE EASTERN ZONES AS DRYLINE PUSHES INTO
THIS AREA.

COLD FRONT THEN PUSHES SOUTH THROUGH THE PANHANDLES EARLY MONDAY
MORNING BEHIND THE SHORT WAVE.

UPPER LEVEL RIDGE THEN BUILDS ACROSS THE SOUTHERN ROCKIES AND
ADJACENT PLAINS NEXT WEEK...WHICH SHOULD QUIET DOWN OUR WEATHER.

THANKS FOR THE COORDINATION OUN.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

11/10
Hazardous weather outlook, Jun 10, 12:55 PM CDT, 2 hours 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1255 PM CDT FRI JUN 10 2005

OKZ001>003-TXZ001>020-111100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1255 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM CDT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES EXCEPT THE NORTHWEST SECTIONS. THE PRIMARY
SEVERE WEATHER THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY
ACROSS ALL OF THE PANHANDLES. ON SUNDAY...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.
THE PRIMARY SEVERE WEATHER THREAT FOR BOTH SATURDAY AND SUNDAY WILL
BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE ON ALERT THIS AFTERNOON. ALSO...SPOTTER GROUPS AND
EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE
READY FOR ACTIVATION BOTH SATURDAY AND SUNDAY.

WYNNE

In the hours before

Special weather statement, Jun 10, 12:54 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT FRI JUN 10 2005

TXZ019-101900-
DONLEY-
1254 PM CDT FRI JUN 10 2005

STRONG THUNDERSTORMS ARE MOVING NORTHEAST INTO DONLEY COUNTY AT 30
MPH. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND DAMAGING WINDS.  THE STORMS HAVE ALSO PRODUCED VERY
HEAVY RAINS WHICH COULD RESULT IN FLOODING OF ROADWAYS AND
UNDERPASSES.

THE STORMS COULD AFFECT THE COMMUNITIES OF CLARENDON AND ASHTOLA
DURING THE NEXT HOUR.

WYNNE
Local storm report, Jun 10, 1:24 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
124 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             ALANREED                35.21N 100.73W
06/10/2005  0.88 INCH        GRAY               TX   PUBLIC

&&

SD
Local storm report, Jun 10, 1:37 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
137 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             5 S GUYMON              36.61N 101.48W
06/10/2005  0.75 INCH        TEXAS              OK   NWS EMPLOYEE

&&

GW
Local storm report, Jun 10, 2:20 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             BUSHLAND                35.19N 102.06W
06/10/2005  1.00 INCH        POTTER             TX   TRAINED SPOTTER

&&

SD
Local storm report, Jun 10, 2:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
229 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             15 W AMARILLO           35.20N 102.08W
06/10/2005  1.75 INCH        POTTER             TX   MEDIA

&&

SD
Local storm report, Jun 10, 2:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             WAYSIDE                 34.79N 101.55W
06/10/2005  1.00 INCH        ARMSTRONG          TX   AMATEUR RADIO

&&

JMG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:14 PM CDTSevere Thunderstorm WarningAMAArmstrong61 min
Jun 9, 7:18 PM CDTSevere Thunderstorm WarningAMAOchiltree57 min
Jun 9, 7:32 PM CDTSevere Thunderstorm WarningAMARoberts58 min
Jun 9, 7:44 PM CDTSevere Thunderstorm WarningAMADonley, Gray91 min
Jun 9, 7:50 PM CDTSevere Thunderstorm WarningAMACarson56 min
Jun 9, 8:10 PM CDTTornado WarningAMADonley65 min
Jun 9, 9:16 PM CDTSevere Thunderstorm WarningAMAGray46 min
Jun 10, 1:04 PM CDTSevere Thunderstorm WarningAMAGray56 min
Jun 10, 1:31 PM CDTSevere Thunderstorm WarningAMADonley29 min
Jun 10, 2:05 PM CDTSevere Thunderstorm WarningAMAPotter, Randall55 min
Jun 10, 2:28 PM CDTSevere Thunderstorm WarningAMAArmstrong62 min
Jun 10, 3:19 PM CDTSevere Thunderstorm WarningAMAPotter56 min
Jun 10, 4:00 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Randall60 min
Jun 10, 4:20 PM CDTSevere Thunderstorm WarningAMAPotter55 min
Jun 10, 4:57 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham63 min
Jun 10, 5:59 PM CDTSevere Thunderstorm WarningAMAOldham61 min
Jun 10, 6:03 PM CDTSevere Thunderstorm WarningAMADeaf Smith57 min
Jun 10, 6:20 PM CDTSevere Thunderstorm WarningAMAPotter55 min
Jun 10, 6:23 PM CDTSevere Thunderstorm WarningAMARandall30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.